Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 26, 2006, 11:26 AM EDT for Wayne County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2006, 11:26 AM EDT (15:26 UTC)
- Expired
- Jun 26, 2006, 5:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Wayne County, PA
The radar
The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:15 AM EDT, 11 minutes earlier.
Area forecast discussion, Jun 26, 11:15 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1115 AM EDT MON JUN 26 2006 .SHORT TERM (REST OF TODAY - WEDNESDAY)... THE MOST SIGNIFICANT AREA OF RAIN...AS OF LATE MORNING...CONTINUED TO AFFECT THE POCONO AND CATSKILL ZONES. SINCE ADDITIONAL CONVECTION APPEARS TO BE LINING UP FROM THE SOUTH ACROSS EASTERN PA...THIS AREA WILL HAVE TO BE WATCHED CLOSELY THIS AFTERNOON. ANOTHER BATCH OF STEADY...BUT SOMEWHAT LIGHTER...RAINFALL IS MOVING ACROSS ROUGHLY THE WESTERN HALF OF THE FORECAST AREA. TO BE SUCCINT...A CATEGORICAL MENTION OF SHOWERS AND STORMS WILL STAY IN THE FORECAST THIS AFTERNOON. THE FLOOD WATCH WILL ALSO STAY IN TACT AREA-WIDE. IN GENERAL...THE FOCUS FOR HEAVIER RAIN MAY BEGIN TO SHIFT WESTWARD TOWARDS THE FINGER LAKES REGION LATER TODAY THROUGH THIS EVENING. MINOR TWEAKS WERE MADE TO THE NEAR-TERM TEMPERATURE GRIDS. -MJ PREV DISCUSSION... TROPICAL MOISTURE PLUME FINALLY BECOMING ENTRENCHED IN DEEP SOUTHERLY FLOW THIS MORNING. FA REMAINS SQUASHED BTWN DEEPENING H5 TROF TO THE WEST AND BERMUDA HIGH TO THE EAST. 100KT SPEED MAX AT 250MB ANALYZED ACROSS SOUTHERN QUEBEC PER 00Z UA ANALYSIS LEADING TO STRONG UL DIVERGENCE ACROSS THE NORTHEAST. H8 LLJ INCREASING PER UPSTREAM VWPS TO 35-40KTS ACROSS MID-ATLANTIC STATES ATTM. TREMENDOUS PW VALUES ON THE ORDER 1.75-2.00 (175-200% NORMAL) INCHES ARE COMMON ACROSS EASTERN HALF OF NATION TONIGHT. ALL THIS SPELLS A VERY WET PERIOD AS UPPER AIR PATTERN BECOMES STAGNANT THRU THE SHORT TERM. STATIONARY FRONT HAS BECOME SOMEWHAT DIFFUSE TONIGHT BUT APPEARS TO BE LOCATED FROM SOUTH-CENTRAL PA TO SOUTHEAST NY. BULK OF HEAVY RAIN IS IMMEDIATELY ALONG AND SOUTH OF BOUNDARY. EVOLUTION OF SFC BOUNDARY WILL HELP FOCUS CONVECTION...BUT STRONG DYNAMICS AND MOISTURE TRANSPORT ALONG WITH SUBTLE S/WAVES THAT ROTATE THRU WILL MAKE ENHANCED HEAVY RAINFALL DIFFICULT TO TIME AND EVEN MORE DIFFICULT TO PINPOINT. POTENTIAL CERTAINLY EXISTS FOR HEAVY RAINFALL ALMOST ANYWHERE FA-WIDE THRU WEDNESDAY. FOR THE IMMEDIATE SHORT TERM...HAVE OPTED TO EXPAND FLOOD WATCH TO INCLUDE ALL OF NEPA AND DELAWARE CNTY NY THRU 00Z TONIGHT. AVERAGE RAINFALL OF 1-3 INCHES HAS ALREADY OCCURRED ACROSS MUCH OF THIS AREA WITH GROUND GETTING VERY SATURATED. UPSLOPE ACROSS POCONOS AND CATSKILLS WILL LEAD TO LOCALLY HEAVY RAINFALL THRU THIS AFTERNOON BEFORE RAIN AREA SHIFTS WEST. UNCERTAINTY EXISTS IN HOW QUICKLY HEAVY RAIN AXIS MOVES WEST. THIS WILL DEPEND ON BERMUDA HIGH AND HOW QUICKLY IT BUILDS TOWARD THE NE U.S. 00Z WRF BUILDS IT QUICKLY WEST...BRINGING RAIN TO AN END ACROSS SE ZONES BTWN 18Z-21Z. GFS AND CANGEM KEEP HEAVY PCPN CLOSER TO CURRENT WATCH AREA THRU 00Z...ALTHOUGH GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ONCE AGAIN WITH LARGE SLUG OF MOISTURE MOVING THRU THESE AREAS APPROX 18Z. HOWEVER...WITH STRONG H8 FLOW IMPINGING ON HIGHER TERRAIN COULD SEE AN ADDNL 1-3 INCHES TODAY. RAIN CONTINUES THROUGH WEDNESDAY...ALTHOUGH TO WHAT EXTENT REMAINS UP FOR GRABS DEPENDING ON WHICH MODEL YOU BELIEVE. WRF BRINGS DRYING INTO EASTERN ZONES WITH MAIN AXIS ACROSS WESTERN COUNTIES OVERNIGHT. ADDNL FLASH FLOOD WATCHES WILL LIKELY BE REQUIRED FOR CENTRAL AND WESTERN AREAS LATER AS DEVELOPING PCPN BECOMES BETTER DEFINED. VERY DEEP SRLY FLOW AND HIGH MOISTURE CONTENT WILL CONTINUE TO FORCE POSSIBLY SIGNIFICANT RAINFALL ACROSS PORTIONS OF THE FA THRU THE SHORT TERM. -PB && .AVIATION (26/06Z TO 27/06Z)... SHOWERS WILL CONTINUE ACROSS ALL OF THE TAF SITES THROUGH TONIGHT. CIGS WILL BE MAINLY MVFR WITH AREAS OF IFR... AND VSBYS WILL RANGE FROM VFR TO MVFR. ANY THUNDER WILL BE VERY ISOLATED. -MSE && .LONG RANGE (WED NIGHT - SUNDAY)... UNSETTLED CONDITIONS TO CONTINUE...OWING TO A PERSISTENT UPPER-LEVEL TROUGH AXIS AND SLOW MOVING FRONTAL ZONES NEAR THE REGION THIS ENTIRE PERIOD. DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. ALTHOUGH A WASHOUT ON ANY PARTICULAR DAY LOOKS UNLIKELY...DIURNALLY DRIVEN ROUNDS OF CONVECTION SEEM LIKE A GOOD BET RIGHT THROUGH THE WEEKEND. -MJ && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL 8 PM EDT MONDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8 PM EDT MONDAY. &&
Hazardous weather outlook, Jun 26, 6:23 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 623 AM EDT MON JUN 26 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 623 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE AREA TODAY...BEFORE SHIFTING TO THE WEST TONIGHT. FLASH FLOODING WILL BE POSSIBLE AS LOCALLY HEAVY RAIN OCCURS AT TIMES THROUGHOUT THE DAY. PLEASE SEE ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE THROUGH THE MIDDLE OF THE WEEK AS A VERY MOIST AIRMASS REMAINS IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND POSSIBLE FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:33 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 61 hr |
| Jun 26, 3:28 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 3 hr |
| Jun 26, 6:04 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 41 min |
| Jun 26, 6:28 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 6 hr |
| Jun 26, 7:02 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 43 min |
| Jun 26, 5:28 PM EDT | Flash Flood Warning | BGM | Wayne | 6 hr |
| Jun 26, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 24 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.